Side affects or something else ?

Hi all , i have had yet again Second time in 3 weeks a gut upset and very tired ,all my blood tests came back okay , shows no anemia and blood infection back to normal , i dont get any answers from hospital that its in any way side affects of this H U ,i have been taking it now for 4 month with dose going up gradual. to now 7 days and platelets good at 406 im getting headaches which her not from mpn or treatment apparently and abdominal discomfort from time to time have had ultra scan and that all normal .👍😞 regards Holly

10 Replies

oldestnewest
  • Hi Holly

    It sounds like the HU is working well for you .

    Just a thought are you using enteric coated aspirin ? If not it's really worth a try as it's much better for your stomach xx

  • Thank you Helen , i did ask Gp and heam about that asprin , they seem to think it doesnt make any differnce . im taking 30 mg now of Lansanzoprol to protect stomach , which they say shoukd counteract the harming affects from asprin xx

  • made a very big difference to me taking enteric coated aspirin and saved me having to take yet another drug to protect stomach!

  • Hi Jane yes will try the coated asprin thank you x

  • Hi Holly,

    It may be worth asking you Dr/Heam about Clopidogrel. I had a major stomach bleed a few years ago and my Heam changed me from aspirin to Clopidogrel as he said it's much kinder on the stomach. I also take Lansoprozole - 15 mg, for hiatus hernia. Most Drs stick to aspirin as it's cheaper!

    Best regards

    Judy x

  • Hi Judy , yes i did ask about alternative last year ,my Gp said they all affect stomach, i will ask again in meantime will take coated asprin ,yes i know nhs is using alot of cheaper alternatives unless we push !! xx

  • Hi Holly, I take HU 1500 a day, and have weird gut pain and headaches. I am told too that its not related, I dont think they know because I am on a facebook group for ET and hear alot of same complaints.

  • Hi rmorritt, yes i agree ,yet if we read side affects of HU it will say headaches and also stomach discomfort ! best wishes Holly

  • Hi Holly,

    I had bad tummy trouble on HU, usually worse when I over did things, I have recently gone back on HU as I suffered from the mental side effects of Peg and low and behold the tummy troubles returnd instantly, I am now on the liquid form ( which tastes disgusting) and things are better in that department, If everything else is ok I would say HU is the cause of your problems.

    Have fun Ourlife

  • Hi Ourlife , thank you . yuk i cant begin to imagine what HU be like in liquid form . yes im keeping a diary daily of what i eat to see if there is any correlations to upsets in way of food . i do get stressed at times also which i guess dosent help

    best wishes Holly

You may also like...